MAUDE Adverse Event Report: VERYAN MEDICAL LIMITED BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LIMITED BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Restenosis (4576)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00017.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis leading to intervention and claudication/leg pain is listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This mdr report is related to mdr number 3011632150-2023-00017.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents (a 5.0 x 125mm stent and a 6.0 x 60mm stent - the subject of this report) to treat a denovo lesion of the superficial femoral artery (sfa) middle third to distal third segment in the left leg.A contralateral approach was used and the lesion was prepared using atherectomy and pre-dilated with percutaneous transluminal angioplasty (pta).The treated segment was post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.The patient was seen for her 12-month follow-up and complained of recurrent claudication in the left lower extremity.Her duplex ultrasound (dus) showed occlusion of the stent with an ankle brachial index (abi) of 0.24.She had an angiogram done on (b)(6) 2023 which showed chronic appearing thrombus throughout the length of the stent.A pta / standard balloon angioplasty was done on the external iliac and common femoral arteries as well as the entirety of the sfa including both stented segments on (b)(6) 2023.There was a dissection in the unstented segment of the sfa and a 6.0 x 80mm self expanding bare metal non bm3d stent was placed.Following the procedure, angiography showed flow through all treated segments of the left leg.It was reported as a target lesion revascularization (tlr) / target vessel revascularization (tvr).The event of restenosis was reported as possibly related to the device and not related to the procedure.It was reported as target lesion related.The patient outcome was reported as resolved/recovered and the devices remain implanted.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00017.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis leading to intervention and claudication/leg pain is listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with additional information received, sections d.3.And g.1.Were updated to reflect veryan's address details, sections g.6.And h.2.Were updated to reflect the type of report (follow-up 01) and the reason and section h.11.Was updated to reflect the sections of this report that were changed.
 
Event or Problem Description
This mdr report is related to mdr number 3011632150-2023-00017.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents, a 5.0 x 125 mm stent and a 6.0 x 60mm stent (the subject of this report) to treat a denovo lesion of the superficial femoral artery (sfa) middle third to distal third segment in the left leg.A contralateral approach was used and the lesion was prepared using atherectomy and pre-dilated with percutaneous transluminal angioplasty (pta).The treated segment was post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.The patient was seen for her 12-month follow-up and complained of recurrent claudication in the left lower extremity.Her duplex ultrasound (dus) showed occlusion of the stent with an ankle brachial index (abi) of 0.24.She had an angiogram done on (b)(6) 2023 which showed chronic appearing thrombus throughout the length of the stent.A pta / standard balloon angioplasty was done on the external iliac and common femoral arteries as well as the entirety of the sfa including both stented segments on (b)(6) 2023.There was a dissection in the unstented segment of the sfa and a 6.0 x 80mm self-expanding bare metal non-bm3d stent was placed.Following the procedure, angiography showed flow through all treated segments of the left leg.It was reported as a target lesion revascularisation (tlr) / target vessel revascularisation (tvr).The event of restenosis was reported as possibly related to the device and not related to the procedure.It was reported as target lesion-related.The patient outcome was reported as resolved/recovered and the devices remain implanted.Additional information reviewed on 15-apr-24 included the clinical events committee (cec) determination that this event of restenosis was not related to the devices implanted.This event was the second restenosis that had occurred and required a tlr intervention and as a result, this event was determined to be due to the progression of the patient's underlying disease.The first restenosis event was reported in mdr 3011632150-2023-00002 and 3011632150-2023-00003.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2023-00017.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis leading to intervention and claudication/leg pain is listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with additional information received, sections d.3.And g.1.Were updated to reflect the manufacturer name as veryan medical limited, sections g.6.And h.2.Were updated to reflect the type of report (follow-up 02) and the reason for the report and section h.11.Was updated to reflect the sections of this report that were changed.
 
Event or Problem Description
This mdr report is related to mdr number 3011632150-2023-00017.The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with two biomimics 3d (bm3d) stents, a 5.0 x 125 mm stent and a 6.0 x 60mm stent (the subject of this report) to treat a denovo lesion of the superficial femoral artery (sfa) middle third to distal third segment in the left leg.A contralateral approach was used and the lesion was prepared using atherectomy and pre-dilated with percutaneous transluminal angioplasty (pta).The treated segment was post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.The patient was seen for her 12-month follow-up and complained of recurrent claudication in the left lower extremity.Her duplex ultrasound (dus) showed occlusion of the stent with an ankle brachial index (abi) of 0.24.She had an angiogram done on (b)(6) 2023 which showed chronic appearing thrombus throughout the length of the stent.A pta/standard balloon angioplasty was done on the external iliac and common femoral arteries as well as the entirety of the sfa including both stented segments to the anterior tibial (at) proximal third on (b)(6) 2023.There was a dissection in the unstented segment of the sfa and a 6.0 x 80 mm self-expanding bare metal non-bm3d stent was placed.Following the procedure, angiography showed flow through all treated segments of the left leg.It was reported as a target lesion revascularisation (tlr) / target vessel revascularisation (tvr).The event of restenosis was reported as possibly related to the device and not related to the procedure.It was reported as target lesion-related.The patient outcome was reported as resolved/recovered and the devices remain implanted.The clinical events committee (cec) determined that this event of restenosis was not related to the devices implanted.This event was the second restenosis that had occurred and required a tlr intervention and as a result, this event was determined to be due to the progression of the patient's underlying disease.The first restenosis event was reported in mdr 3011632150-2023-00002 and 3011632150-2023-00003.Additional information provided by the site on (b)(6) 2024, updated the distal segment treated during the intervention on (b)(6) 2023 from the proximal popliteal segment to include the at proximal third and the outcome of the fracture updated to resolved with sequelae (refer to report mdr 3011632150-2023-00017).

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LIMITED
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key16239840
Report Number3011632150-2023-00018
Device Sequence Number20409848
Product Code NIP
UDI-Device Identifier05391526850398
UDI-Public(01)05391526850398(17)221007(11)210308(10)0000076760
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model Number142122-02
Device Catalogue Number142122-02
Device Lot Number0000076760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer04/15/2024
12/03/2024
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date05/14/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.; CILOSTAZOL (PLETAL).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight135 KG
Patient EthnicityNon Hispanic
Patient RaceWhite